Geometry & Topology

Unified quantum invariants for integral homology spheres associated with simple Lie algebras

Kazuo Habiro and Thang T Q Lê

Full-text: Access denied (no subscription detected)

However, an active subscription may be available with MSP at msp.org/gt.

We're sorry, but we are unable to provide you with the full text of this article because we are not able to identify you as a subscriber. If you have a personal subscription to this journal, then please login. If you are already logged in, then you may need to update your profile to register your subscription. Read more about accessing full-text

Abstract

For each finite-dimensional, simple, complex Lie algebra g and each root of unity ξ (with some mild restriction on the order) one can define the Witten–Reshetikhin–Turaev (WRT) quantum invariant τMg(ξ) of oriented 3–manifolds M. We construct an invariant JM of integral homology spheres M, with values in [q]̂, the cyclotomic completion of the polynomial ring [q], such that the evaluation of JM at each root of unity gives the WRT quantum invariant of M at that root of unity. This result generalizes the case g = sl2 proved by Habiro. It follows that JM unifies all the quantum invariants of M associated with g and represents the quantum invariants as a kind of “analytic function” defined on the set of roots of unity. For example, τM(ξ) for all roots of unity are determined by a “Taylor expansion” at any root of unity, and also by the values at infinitely many roots of unity of prime power orders. It follows that WRT quantum invariants τM(ξ) for all roots of unity are determined by the Ohtsuki series, which can be regarded as the Taylor expansion at q = 1, and hence by the Lê–Murakami–Ohtsuki invariant. Another consequence is that the WRT quantum invariants τMg(ξ) are algebraic integers. The construction of the invariant JM is done on the level of quantum group, and does not involve any finite-dimensional representation, unlike the definition of the WRT quantum invariant. Thus, our construction gives a unified, “representation-free” definition of the quantum invariants of integral homology spheres.

Article information

Source
Geom. Topol., Volume 20, Number 5 (2016), 2687-2835.

Dates
Received: 12 March 2015
Accepted: 25 October 2015
First available in Project Euclid: 16 November 2017

Permanent link to this document
https://projecteuclid.org/euclid.gt/1510859044

Digital Object Identifier
doi:10.2140/gt.2016.20.2687

Mathematical Reviews number (MathSciNet)
MR3556349

Zentralblatt MATH identifier
1362.57019

Subjects
Primary: 57M27: Invariants of knots and 3-manifolds
Secondary: 17B37: Quantum groups (quantized enveloping algebras) and related deformations [See also 16T20, 20G42, 81R50, 82B23]

Keywords
quantum invariants integral homology spheres quantized enveloping algebras ring of analytic functions on roots of unity

Citation

Habiro, Kazuo; Lê, Thang T Q. Unified quantum invariants for integral homology spheres associated with simple Lie algebras. Geom. Topol. 20 (2016), no. 5, 2687--2835. doi:10.2140/gt.2016.20.2687. https://projecteuclid.org/euclid.gt/1510859044


Export citation

References

  • H H Andersen, Quantum groups at roots of $\pm 1$, Comm. Algebra 24 (1996) 3269–3282
  • H H Andersen, J Paradowski, Fusion categories arising from semisimple Lie algebras, Comm. Math. Phys. 169 (1995) 563–588
  • B Bakalov, A Kirillov, Jr, Lectures on tensor categories and modular functors, University Lecture Series 21, Amer. Math. Soc., Providence, RI (2001)
  • P Baumann, On the center of quantized enveloping algebras, J. Algebra 203 (1998) 244–260
  • A Beliakova, C Blanchet, T T Q Lê, Unified quantum invariants and their refinements for homology $3$–spheres with $2$–torsion, Fund. Math. 201 (2008) 217–239
  • A Beliakova, I Bühler, T Le, A unified quantum ${\rm SO}(3)$ invariant for rational homology $3$–spheres, Invent. Math. 185 (2011) 121–174
  • A Beliakova, Q Chen, T T Q Le, On the integrality of the Witten–Reshetikhin–Turaev $3$–manifold invariants, Quantum Topol. 5 (2014) 99–141
  • A Beliakova, T Le, On the unification of quantum $3$–manifold invariants, from: “Introductory lectures on knot theory”, (L H Kauffman, S Lambropoulou, S Jablan, J H Przytycki, editors), Ser. Knots Everything 46, World Sci., Hackensack, NJ (2012) 1–21
  • C Blanchet, Hecke algebras, modular categories and $3$–manifolds quantum invariants, Topology 39 (2000) 193–223
  • A Bruguières, Catégories prémodulaires, modularisations et invariants des variétés de dimension $3$, Math. Ann. 316 (2000) 215–236
  • P Caldero, Éléments ad-finis de certains groupes quantiques, C. R. Acad. Sci. Paris Sér. I Math. 316 (1993) 327–329
  • V Chari, A Pressley, A guide to quantum groups, Cambridge Univ. Press (1994)
  • C Chevalley, Invariants of finite groups generated by reflections, Amer. J. Math. 77 (1955) 778–782
  • C De Concini, V G Kac, C Procesi, Quantum coadjoint action, J. Amer. Math. Soc. 5 (1992) 151–189
  • C De Concini, C Procesi, Quantum groups, from: “$D$–modules, representation theory, and quantum groups”, (G Zampieri, A D'Agnolo, editors), Lecture Notes in Math. 1565, Springer, Berlin (1993) 31–140
  • F Deloup, Linking forms, reciprocity for Gauss sums and invariants of $3$–manifolds, Trans. Amer. Math. Soc. 351 (1999) 1895–1918
  • V G Drinfel'd, Quantum groups, from: “Proceedings of the International Congress of Mathematicians”, (A M Gleason, editor), volume 1, Amer. Math. Soc., Providence, RI (1987) 798–820
  • F Gavarini, The quantum duality principle, Ann. Inst. Fourier $($Grenoble$)$ 52 (2002) 809–834
  • M Goussarov, Finite type invariants and $n$–equivalence of $3$–manifolds, C. R. Acad. Sci. Paris Sér. I Math. 329 (1999) 517–522
  • K Habiro, Claspers and finite type invariants of links, Geom. Topol. 4 (2000) 1–83
  • K Habiro, On the quantum $\rm sl\sb 2$ invariants of knots and integral homology spheres, from: “Invariants of knots and $3$–manifolds”, (T Ohtsuki, T Kohno, T Le, J Murakami, J Roberts, V Turaev, editors), Geom. Topol. Monogr. 4 (2002) 55–68
  • K Habiro, Cyclotomic completions of polynomial rings, Publ. Res. Inst. Math. Sci. 40 (2004) 1127–1146
  • K Habiro, Bottom tangles and universal invariants, Algebr. Geom. Topol. 6 (2006) 1113–1214
  • K Habiro, Refined Kirby calculus for integral homology spheres, Geom. Topol. 10 (2006) 1285–1317
  • K Habiro, An integral form of the quantized enveloping algebra of ${\rm sl}\sb 2$ and its completions, J. Pure Appl. Algebra 211 (2007) 265–292
  • K Habiro, A unified Witten–Reshetikhin–Turaev invariant for integral homology spheres, Invent. Math. 171 (2008) 1–81
  • M Hennings, Invariants of links and $3$–manifolds obtained from Hopf algebras, J. London Math. Soc. 54 (1996) 594–624
  • J Hoste, A formula for Casson's invariant, Trans. Amer. Math. Soc. 297 (1986) 547–562
  • J E Humphreys, Introduction to Lie algebras and representation theory, Graduate Texts in Mathematics 9, Springer, New York (1978)
  • J C Jantzen, Lectures on quantum groups, Graduate Studies in Mathematics 6, Amer. Math. Soc., Providence, RI (1996)
  • V F R Jones, Hecke algebra representations of braid groups and link polynomials, Ann. of Math. 126 (1987) 335–388
  • A Joseph, G Letzter, Separation of variables for quantized enveloping algebras, Amer. J. Math. 116 (1994) 127–177
  • A Joseph, G Letzter, Rosso's form and quantized Kac Moody algebras, Math. Z. 222 (1996) 543–571
  • M Kashiwara, On crystal bases of the $Q$–analogue of universal enveloping algebras, Duke Math. J. 63 (1991) 465–516
  • C Kassel, Quantum groups, Graduate Texts in Mathematics 155, Springer, New York (1995)
  • L H Kauffman, Gauss codes, quantum groups and ribbon Hopf algebras, Rev. Math. Phys. 5 (1993) 735–773
  • L H Kauffman, D E Radford, Invariants of $3$–manifolds derived from finite-dimensional Hopf algebras, J. Knot Theory Ramifications 4 (1995) 131–162
  • T Kerler, Genealogy of non-perturbative quantum-invariants of $3$–manifolds: the surgical family, from: “Geometry and physics”, (J E Andersen, J Dupont, H Pedersen, A Swann, editors), Lecture Notes in Pure and Appl. Math. 184, Dekker, New York (1997) 503–547
  • R Kirby, A calculus for framed links in $S\sp{3}$, Invent. Math. 45 (1978) 35–56
  • R Kirby, P Melvin, The $3$–manifold invariants of Witten and Reshetikhin–Turaev for ${\rm sl}(2,{\bf C})$, Invent. Math. 105 (1991) 473–545
  • A Klimyk, K Schmüdgen, Quantum groups and their representations, Springer, Berlin (1997)
  • T Kohno, T Takata, Level-rank duality of Witten's $3$–manifold invariants, from: “Progress in algebraic combinatorics”, (E Bannai, A Munemasa, editors), Adv. Stud. Pure Math. 24, Math. Soc. Japan, Tokyo (1996) 243–264
  • T Kuriya, T T Q Le, T Ohtsuki, The perturbative invariants of rational homology $3$–spheres can be recovered from the LMO invariant, J. Topol. 5 (2012) 458–484
  • R J Lawrence, A universal link invariant, from: “The interface of mathematics and particle physics”, (D G Quillen, G B Segal, S T Tsou, editors), Inst. Math. Appl. Conf. Ser. New Ser. 24, Oxford Univ. Press (1990) 151–156
  • R J Lawrence, Asymptotic expansions of Witten–Reshetikhin–Turaev invariants for some simple $3$–manifolds, J. Math. Phys. 36 (1995) 6106–6129
  • T T Q Le, An invariant of integral homology $3$–spheres which is universal for all finite type invariants, from: “Solitons, geometry, and topology: on the crossroad”, (V M Buchstaber, S P Novikov, editors), Amer. Math. Soc. Transl. Ser. 2 179, Amer. Math. Soc., Providence, RI (1997) 75–100
  • T T Q Le, Integrality and symmetry of quantum link invariants, Duke Math. J. 102 (2000) 273–306
  • T T Q Le, On perturbative ${\rm PSU}(n)$ invariants of rational homology $3$–spheres, Topology 39 (2000) 813–849
  • T T Q Le, Quantum invariants of $3$–manifolds: integrality, splitting, and perturbative expansion, Topology Appl. 127 (2003) 125–152
  • T T Q Lê, Strong integrality of quantum invariants of $3$–manifolds, Trans. Amer. Math. Soc. 360 (2008) 2941–2963
  • T T Q Le, J Murakami, T Ohtsuki, On a universal perturbative invariant of $3$–manifolds, Topology 37 (1998) 539–574
  • G Lusztig, Canonical bases arising from quantized enveloping algebras, II, Progr. Theoret. Phys. Suppl. (1990) 175–201
  • G Lusztig, Quantum groups at roots of $1$, Geom. Dedicata 35 (1990) 89–113
  • G Lusztig, Introduction to quantum groups, Progress in Mathematics 110, Birkhäuser, Boston (1993)
  • V V Lyubashenko, Invariants of $3$–manifolds and projective representations of mapping class groups via quantum groups at roots of unity, Comm. Math. Phys. 172 (1995) 467–516
  • I G Macdonald, Symmetric functions and orthogonal polynomials, University Lecture Series 12, Amer. Math. Soc., Providence, RI (1998)
  • S Majid, Algebras and Hopf algebras in braided categories, from: “Advances in Hopf algebras”, (J Bergen, S Montgomery, editors), Lecture Notes in Pure and Appl. Math. 158, Dekker, New York (1994) 55–105
  • S Majid, Foundations of quantum group theory, Cambridge Univ. Press (1995)
  • Y I Manin, Cyclotomy and analytic geometry over $\mathbb F\sb 1$, from: “Quanta of maths”, (E Blanchard, D Ellwood, M Khalkhali, M Marcolli, S Popa, editors), Clay Math. Proc. 11, Amer. Math. Soc., Providence, RI (2010) 385–408
  • M Marcolli, Cyclotomy and endomotives, $p$–adic Numbers Ultrametric Anal. Appl. 1 (2009) 217–263
  • G Masbaum, J D Roberts, A simple proof of integrality of quantum invariants at prime roots of unity, Math. Proc. Cambridge Philos. Soc. 121 (1997) 443–454
  • G Masbaum, H Wenzl, Integral modular categories and integrality of quantum invariants at roots of unity of prime order, J. Reine Angew. Math. 505 (1998) 209–235
  • H Murakami, Quantum ${\rm SO}(3)$–invariants dominate the ${\rm SU}(2)$–invariant of Casson and Walker, Math. Proc. Cambridge Philos. Soc. 117 (1995) 237–249
  • T Ohtsuki, Colored ribbon Hopf algebras and universal invariants of framed links, J. Knot Theory Ramifications 2 (1993) 211–232
  • T Ohtsuki, Invariants of $3$–manifolds derived from universal invariants of framed links, Math. Proc. Cambridge Philos. Soc. 117 (1995) 259–273
  • T Ohtsuki, Finite type invariants of integral homology $3$–spheres, J. Knot Theory Ramifications 5 (1996) 101–115
  • T Ohtsuki, A polynomial invariant of rational homology $3$–spheres, Invent. Math. 123 (1996) 241–257
  • T Ohtsuki, Quantum invariants: a study of knots, $3$–manifolds, and their sets, Series on Knots and Everything 29, World Sci., River Edge, NJ (2002)
  • D E Radford, Minimal quasitriangular Hopf algebras, J. Algebra 157 (1993) 285–315
  • N Y Reshetikhin, Quasitriangular Hopf algebras and invariants of links, Algebra i Analiz 1 (1989) 169–188 In Russian; translated in Leningrad Math. J. 1 (1990) 491–513
  • N Y Reshetikhin, M A Semenov-Tian-Shansky, Quantum $R$–matrices and factorization problems, J. Geom. Phys. 5 (1988) 533–550
  • N Y Reshetikhin, V G Turaev, Ribbon graphs and their invariants derived from quantum groups, Comm. Math. Phys. 127 (1990) 1–26
  • N Reshetikhin, V G Turaev, Invariants of $3$–manifolds via link polynomials and quantum groups, Invent. Math. 103 (1991) 547–597
  • M Rosso, Analogues de la forme de Killing et du théorème d'Harish-Chandra pour les groupes quantiques, Ann. Sci. École Norm. Sup. 23 (1990) 445–467
  • L Rozansky, Witten's invariants of rational homology spheres at prime values of $K$ and trivial connection contribution, Comm. Math. Phys. 180 (1996) 297–324
  • L Rozansky, On $p$–adic properties of the Witten–Reshetikhin–Turaev invariant, from: “Primes and knots”, (T Kohno, M Morishita, editors), Contemp. Math. 416, Amer. Math. Soc., Providence, RI (2006) 213–236
  • S F Sawin, Invariants of Spin three-manifolds from Chern–Simons theory and finite-dimensional Hopf algebras, Adv. Math. 165 (2002) 35–70
  • S Suzuki, On the universal ${\rm sl}\sb 2$ invariant of ribbon bottom tangles, Algebr. Geom. Topol. 10 (2010) 1027–1061
  • S Suzuki, On the universal ${\rm sl}\sb 2$ invariant of boundary bottom tangles, Algebr. Geom. Topol. 12 (2012) 997–1057
  • T Takata, Y Yokota, The ${\rm PSU}(N)$ invariants of $3$–manifolds are algebraic integers, J. Knot Theory Ramifications 8 (1999) 521–532
  • T Tanisaki, Killing forms, Harish-Chandra isomorphisms, and universal $R$–matrices for quantum algebras, from: “Infinite analysis, B”, (A Tsuchiya, T Eguchi, M Jimbo, editors), Adv. Ser. Math. Phys. 16, World Sci. Publ., River Edge, NJ (1992) 941–961
  • V G Turaev, Quantum invariants of knots and $3$–manifolds, de Gruyter Studies in Mathematics 18, Walter de Gruyter, Berlin (1994)
  • A Virelizier, Kirby elements and quantum invariants, Proc. London Math. Soc. 93 (2006) 474–514
  • E Witten, Quantum field theory and the Jones polynomial, Comm. Math. Phys. 121 (1989) 351–399